American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2014, 2(3), 157-159
DOI: 10.12691/ajams-2-3-10
Open AccessArticle

A Theoretical Analysis for n-species Competition for Aphid Population in Limited Resources: A Modeling Study

Rajan K Sharma1, Shyam Sundar2, and D. Kandu3

1Department of Mathematics, PSITCOE, Kanpur (U.P.), India

2Department of Mathematics, P S Institute of Technology, Kanpur (U.P.), India

3Department of Mathematics, M.M.M. Engineering College, Gorakhpur (U.P.), India

Pub. Date: May 14, 2014

Cite this paper:
Rajan K Sharma, Shyam Sundar and D. Kandu. A Theoretical Analysis for n-species Competition for Aphid Population in Limited Resources: A Modeling Study. American Journal of Applied Mathematics and Statistics. 2014; 2(3):157-159. doi: 10.12691/ajams-2-3-10

Abstract

In this paper, we have discussed a mathematical model for the competition in n-species aphid population for a limited resource and their limiting behavior is studied as time approaches to infinity. Aphids are among the most conspicuous and important pests in green houses and crops. It is assumed that aphids excrete honeydew and cover an area by it’s saliva at time which then form a weak cover on the leaf surface preventing the individuals from further sucking and movement and therefore causing deaths due to starvation. It means that the mortality rate of aphids become very high in the environment by honeydew excretions of other aphids. Analytically, it has been shown that how aphid population grows with time .

Keywords:
aphid population environment limited resources Voltra model n-Species competition

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Ahamad, K. J., Malik, N. A., Akhtar, A. S. and Hamza, M., Varietal resistance in wheat varieties/lines and sowing date effect on aphid population, J. Agric. Res., 44(3), 215-218, 2006.
 
[2]  Aheer, G. M., Ali, A and Munir, M., Abiotic factors effect on population fluctuation of a late aphid in wheat, J. Agric. Res., 46(4), 367-371, 2008.
 
[3]  Barlow, N. D., Modelling aphid population, New Zeland J .Ecol. 4, 52-55, 1981.
 
[4]  Barlow, N. D. and Dixon A. F. G., Simulation of lime aphid population dynamics, Centre for Agricultural Publishing and Documentation - Simulation Monographs, Wageningen, 1980.
 
[5]  Jarosik, V., Honek, A. and Tichopad, A., Comparison of field population growths of three cereal aphid species on winter wheat plant, Protect. Sc., 39(2), 61-64, 2003.
 
[6]  Jones, D. S. and Sleeman, B. D., Differential Equations and Mathematical Biology, George Allen and Unwin, London, 1981.
 
[7]  Kapur, J. N., Mathematical Modeling, Wiley Eastern Ltd., New Delhi, 1989.
 
[8]  Kobayashi, M., Nabata, H. and Murai, T., Testing soybean antibiosis to three clones of soybean aphid, Aphis glycines (Hemiptera: Aphididae) using sprouts and leaflets, Applied Entomology and Zoology, 48 (3), 295-300, 2013.
 
[9]  Malthus, T. R., An essay on the principle of population, Johnston, London, 1798.
 
[10]  Meihls, L. N., Clark, T. L., Bailey, W. C. and Ellersieck, M. R., Population growth of soybean aphid, aphin glycines under varying levels of predator exclusion, Journal of Insect Science, 10(144), 1-18, 2010.
 
[11]  Okrouhla, M., Portravne ekologieka studie slunecka cheilomenes sulphurea, Ph. D. Thesis, Charles University, Prague, 1983.
 
[12]  Pearl, R., The Biology of Population Growth, Knopf, New York, 1925.
 
[13]  Shehata, T. E. and Marr, A. G., Effect of nutrient concentration on the growth of Escherichia Coli. J Bacteriol, 107, 210-216, 1971.
 
[14]  Slama, K. and Jedlicka, P., Respiratory metabolism of the pea aphid, Acyrthosiphon pisum, (Hemiptera: Aphididae), Eur. J. Entomol., 109, 491-502, 2012.
 
[15]  Smith, K. M., Plant Virus, Springr, Netherland, 1977.
 
[16]  Smith, M. A. H., Mackay, P. A. and Lamb, R. J., Temperature modulation of photoperiodism: an adaptation for long distance dispersal in the aphid, acyrthosiphon pisum (Hemiptera: Aphididae), The Canadian Entomologist, 145(3), 302-316, 2013.
 
[17]  Volterra, V., Variation and fluctuation in the number of coexisting animal species, The Golden Age of Theoretical Ecology: 1923-1940, Lecture Notes in Biomathematics 22, 1978, Springer Verlag, Berlin ( Authors: Scudo FM, Ziegler JR), 1927.